WASHINGTON D.C. (WANE) The Centers for Disease Control has identified vitamin E acetate as the chemical most likely associated with vaping illnesses that have resulted in multiple deaths in the United States including Indiana.
According to an update posted on the CDC website, recent CDC laboratory testing of bronchoalveolar lavage (BAL) fluid samples (fluid samples collected from the lungs) from 29 patients with vaping illness symptoms submitted to CDC from 10 states found vitamin E acetate in all of the samples. Vitamin E acetate is used as an additive, most notably as a thickening agent in THC-containing e-cigarette, or vaping, products.
The CDC is recommending that people should not use THC-containing e-cigarette, or vaping, products, particularly from sources like friends, or family, or in-person or online dealers. People should also not add any substance to e-cigarette or vaping products that are not intended by the manufacturer, including products purchased through retail establishments.
The CDC also recommends that while the investigation is ongoing, vitamin E acetate should not be added to e-cigarette, or vaping, products.
Also on Thursday, the Paulding County Health Department in Ohio reported a confirmed case of severe pulmonary illness associated with vaping.